The hirsch conjecture holds for normal flag complexes

Karim A. Adiprasito, Bruno Benedetti

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


Using an intuition from metric geometry, we prove that any flag normal simplicial complex satisfies the nonrevisiting path conjecture. As a consequence, the diameter of its facet-ridge graph is smaller than the number of vertices minus the dimension, as in the Hirsch conjecture. This proves the Hirsch conjecture for all flag polytopes and, more generally, for all (connected) flag homology manifolds.

Original languageEnglish (US)
Pages (from-to)1340-1348
Number of pages9
JournalMathematics of Operations Research
Issue number4
StatePublished - Nov 1 2014
Externally publishedYes


  • Cat(1) spaces
  • Dual graph
  • Flag
  • Graph diameter
  • Hirsch conjecture
  • Polytopes
  • Simplex method

ASJC Scopus subject areas

  • Mathematics(all)
  • Computer Science Applications
  • Management Science and Operations Research


Dive into the research topics of 'The hirsch conjecture holds for normal flag complexes'. Together they form a unique fingerprint.

Cite this